MAUDE Adverse Event Report: KARL STORZ ENDOVISION FLEXIBLE VIDEO CYSTOSCOPE HD-VIEW

KARL STORZ ENDOVISION FLEXIBLE VIDEO CYSTOSCOPE HD-VIEW
Model Number 11272VH
Medical Device Problem Codes No Display/Image (1183); Optical Problem (3001); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported "electronic no image".Currently there is no information that the event caused a harm or serious injury to a patient, user or third.
 
Additional Manufacturer Narrative
Additional information is provided in section b5 and h6.Correction: the initial mdr was submitted with the wrong manufacturing year of 2024.The correct manufaturing year for this event is 2025.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
Further information was received on 13-mar-2025.Regarding the reported error it was stated electronic no image - loose contact.The cystoscope has a defect (possible tear) on the shaft (where the flexible part begins).It was also confirmed that the defect was already detected in the morning during preparations and not during use on a patient.Further it was stated that the planned examination (cystoscopy) had to be postponed from the original planned date (b)(6) 2025) for 13 days (a replacement device was already received on (b)(6) 2025 but there was no earlier time slot available for the examination).The patient did not have to be hospitalized during this time and came back to the doctor's office on the rescheduled appointment.It was confirmed that the procedure was successfully completed on the rescheduled date and there were no adverse consequences for the patient.
 
Additional Manufacturer Narrative
Result of investigation: a visual and functional test was carried out on the returned endoscope.The endoscope shows signs of use such as scratches and discoloration on the handle, housing, channel inlets and chemical stains from reprocessing.The contacts of the ccu supply plug are damaged and the angulation is out of tolerance.The interface board is defective (corroded).The causes of these problems are due to usage errors or/and wear.The image is according to specification.The image quality was inspected using image s x-link sn (b)(6) and image 1s (b)(6) and the endoscope is airtight, no leakage.The error described by the customer "no image" could not be confirmed during inspection.It is very likely that the picture failure described by the customer is due to moisture in the housing, which also caused the interface board to corrode.After the moisture had evaporated after some time, the image worked again.The endoscope was not leaking, and moisture can only enter the sealed instrument via the pressure equalization valve.For this reason, a user error is to be assumed which led to the missing image.The conducted investigations did not reveal a root cause related to the labelling, the device or its history.Correction: the initial mdr was submitted with the wrong manufacturing year of 2024.The correct manufaturing year for this event is 2025.Internal karl storz reference number: (b)(4).

Brand Name
FLEXIBLE VIDEO CYSTOSCOPE HD-VIEW
Common Device Name
FLEXIBLE VIDEO CYSTOSCOPE
Manufacturer (Section D)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
Manufacturer (Section G)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21470483
Report Number1221826-2024-00322
Device Sequence Number3652534
Product Code FAJ
UDI-Device Identifier04048551423226
UDI-Public04048551423226
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K191357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11272VH
Device Catalogue Number11272VH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer03/13/2025
09/11/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date03/28/2025
09/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown